Alert archive / New Jersey / High Surf Advisories in 2010
High Surf Advisory 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this high surf advisory at Sep 19, 2010, 3:40 PM EDT for 4 counties in New Jersey; Sussex County, Delaware. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2010, 3:40 PM EDT (19:40 UTC)
- Expired
- Sep 20, 2010, 3:30 PM EDT
- In force
- 24 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, DE, Atlantic County, NJ, Cape May County, NJ, Monmouth County, NJ, Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 56 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
565 WHUS41 KPHI 191940 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 340 PM EDT SUN SEP 19 2010 ...BUILDING SWELLS RESULTING IN HIGH SURF AND DANGEROUS RIP CURRENTS FROM DISTANT HURRICANE IGOR AFFECTING THE COASTS OF NEW JERSEY AND DELAWARE... DEZ004-NJZ014-024>026-200900- /O.NEW.KPHI.SU.Y.0001.100919T1940Z-100921T0400Z/ /O.EXT.KPHI.CF.S.0016.000000T0000Z-100921T0400Z/ DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 340 PM EDT SUN SEP 19 2010 ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT... ...HIGH RISK OF RIP CURRENTS THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT. LONG PERIOD SWELLS CONTINUE TO BUILD FROM THE SOUTH ALONG THE COASTLINES OF DELAWARE AND NEW JERSEY. THE SWELLS WERE IN THE 4 TO 8 FEET RANGE EARLY SUNDAY AFTERNOON WITH THE HIGHEST SWELLS SOUTH, AND THEY WILL BUILD GRADUALLY INTO MONDAY. ACCORDING TO VIDEO FROM THE SOUTHERN NEW JERSEY COASTLINE, THESE SWELLS WERE REACHING THE SHORE VIRTUALLY UNABATED. SURF HEIGHTS MAY OCCASIONALLY EXCEED 10 FEET BY MONDAY. ALSO, THE SWELLS WERE RESULTING IN STRONG RIP CURRENTS, AND THE RISK OF RIP CURRENTS WILL REMAIN HIGH THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA. THE POWER OF HIGH SURF IS DANGEROUS IN AND OF ITSELF TO ANYONE ENTERING THE WATER, AND HIGH SURF ALSO PRODUCES RIP CURRENTS AND BEACH EROSION. A HIGH RISK OF RIP CURRENTS MEANS WIND AND OR WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF DANGEROUS RIP CURRENTS, ESPECIALLY BUT BY NO MEANS EXCLUSIVELY IN THE VICINITY OF JETTIES, PIERS AND SANDBARS. RIP CURRENTS ARE STRONG, NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. THEY ARE LIFE-THREATENING TO ANYONE WHO ENTERS THE SURF. BE ESPECIALLY CAUTIOUS WITH OUTGOING TIDES, WHICH IMPROVE RIP CURRENT FORMATION. IF YOU BECOME CAUGHT IN A RIP CURRENT, REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP, THEN SWIM AT AN ANGLE IN TO SHORE. DO NOT TRY TO SWIM BACK TO SHORE DIRECTLY AGAINST THE RIP, SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SINCE THERE ARE FEW IF ANY LIFEGUARDS ON AREA BEACHES, PEOPLE ARE STRONGLY ADVISED TO STAY OUT OF THE WATER ALONG THE COASTLINES OF NEW JERSEY AND DELAWARE THROUGH MONDAY. && $$
3 follow-up statements
178 WHUS41 KPHI 200128 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 928 PM EDT SUN SEP 19 2010 ...BUILDING SWELLS RESULTING IN HIGH SURF AND DANGEROUS RIP CURRENTS FROM WELL DISTANT HURRICANE IGOR CONTINUES TO AFFECT THE NEW JERSEY AND DELAWARE COASTS... DEZ004-NJZ014-024>026-200900- /O.CON.KPHI.SU.Y.0001.000000T0000Z-100921T0400Z/ /O.CON.KPHI.CF.S.0016.000000T0000Z-100921T0400Z/ DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 928 PM EDT SUN SEP 19 2010 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT... ...HIGH RISK OF RIP CURRENTS THROUGH MONDAY EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT. IN ADDITION, A HIGH RISK OF RIPS CURRENTS REMAINS IN EFFECT THROUGH MONDAY EVENING. LONG PERIOD SWELLS CONTINUE TO GRADUALLY BUILD ALONG THE COASTS OF DELAWARE AND NEW JERSEY. THE SWELLS WILL BE IN THE 4 TO 8 FOOT RANGE TONIGHT WITH THE HIGHEST SWELLS ROLLING IN ACROSS THE SOUTHERN AREAS. THESE WILL BUILD GRADUALLY MONDAY. SURF HEIGHTS MAY OCCASIONALLY EXCEED 10 FEET, ESPECIALLY DURING MONDAY. ALSO, THE LARGE SWELLS CONTINUE TO RESULT IN DANGEROUS RIP CURRENTS AND THE HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SINCE THERE ARE FEW, IF ANY, LIFEGUARDS ON AREA BEACHES, PEOPLE ARE STRONGLY ADVISED TO STAY OUT OF THE WATER ALONG THE COASTLINES OF NEW JERSEY AND DELAWARE THROUGH MONDAY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA. THE POWER OF HIGH SURF IS DANGEROUS IN AND OF ITSELF TO ANYONE ENTERING THE WATER, AND HIGH SURF ALSO PRODUCES RIP CURRENTS AND BEACH EROSION. A HIGH RISK OF RIP CURRENTS MEANS WIND AND OR WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF DANGEROUS RIP CURRENTS, ESPECIALLY BUT BY NO MEANS EXCLUSIVELY IN THE VICINITY OF JETTIES, PIERS AND SANDBARS. RIP CURRENTS ARE STRONG, NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. THEY ARE LIFE-THREATENING TO ANYONE WHO ENTERS THE SURF. BE ESPECIALLY CAUTIOUS WITH OUTGOING TIDES, WHICH IMPROVE RIP CURRENT FORMATION. IF YOU BECOME CAUGHT IN A RIP CURRENT, REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP, THEN SWIM AT AN ANGLE IN TO SHORE. DO NOT TRY TO SWIM BACK TO SHORE DIRECTLY AGAINST THE RIP, SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$ GORSE
469 WHUS41 KPHI 200732 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 332 AM EDT MON SEP 20 2010 ...BUILDING SWELLS RESULTING IN HIGH SURF AND DANGEROUS RIP CURRENTS FROM WELL DISTANT HURRICANE IGOR CONTINUES TO AFFECT THE NEW JERSEY AND DELAWARE COASTS... DEZ004-NJZ014-024>026-202000- /O.CON.KPHI.SU.Y.0001.000000T0000Z-100921T0400Z/ /O.CON.KPHI.CF.S.0016.000000T0000Z-100921T0400Z/ DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 332 AM EDT MON SEP 20 2010 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT. IN ADDITION... A HIGH RISK OF RIPS CURRENTS REMAINS IN EFFECT THROUGH THIS EVENING. LONG PERIOD SWELLS CONTINUE ALONG THE COASTS OF DELAWARE AND NEW JERSEY. THE SWELLS WILL BE IN THE 6 TO 9 FOOT RANGE TODAY WITH THE HIGHEST SWELLS ROLLING IN ACROSS THE SOUTHERN AREAS. A FEW BREAKERS MAY REACH 10 FEET AT TIMES. ALSO... THE LARGE SWELLS CONTINUE TO RESULT IN DANGEROUS RIP CURRENTS AND THE HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SINCE THERE ARE FEW... IF ANY... LIFEGUARDS ON AREA BEACHES... PEOPLE ARE STRONGLY ADVISED TO STAY OUT OF THE WATER ALONG THE COASTLINES OF NEW JERSEY AND DELAWARE THROUGH MONDAY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA. THE POWER OF HIGH SURF IS DANGEROUS IN AND OF ITSELF TO ANYONE ENTERING THE WATER... AND HIGH SURF ALSO PRODUCES RIP CURRENTS AND BEACH EROSION. A HIGH RISK OF RIP CURRENTS MEANS WIND AND OR WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF DANGEROUS RIP CURRENTS... ESPECIALLY BUT BY NO MEANS EXCLUSIVELY IN THE VICINITY OF JETTIES... PIERS AND SANDBARS. RIP CURRENTS ARE STRONG... NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. THEY ARE LIFE-THREATENING TO ANYONE WHO ENTERS THE SURF. BE ESPECIALLY CAUTIOUS WITH OUTGOING TIDES... WHICH IMPROVE RIP CURRENT FORMATION. IF YOU BECOME CAUGHT IN A RIP CURRENT... REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP... THEN SWIM AT AN ANGLE IN TO SHORE. DO NOT TRY TO SWIM BACK TO SHORE DIRECTLY AGAINST THE RIP... SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$
632 WHUS41 KPHI 201930 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 330 PM EDT MON SEP 20 2010 ...DANGEROUS RIP CURRENTS FROM DISTANT HURRICANE IGOR WILL CONTINUE TO AFFECT THE NEW JERSEY AND DELAWARE COASTS THIS AFTERNOON AND THIS EVENING... DEZ004-NJZ014-024>026-210400- /O.CAN.KPHI.SU.Y.0001.000000T0000Z-100921T0400Z/ /O.CON.KPHI.CF.S.0016.000000T0000Z-100921T0400Z/ DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 330 PM EDT MON SEP 20 2010 ...HIGH SURF ADVISORY IS CANCELLED... ...A HIGH RISK OF RIP CURRENTS REMAINS IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE HIGH SURF ADVISORY. HOWEVER...A HIGH RISK OF RIPS CURRENTS REMAINS IN EFFECT THROUGH THIS EVENING. LONG PERIOD SWELLS CONTINUE ALONG THE COASTS OF DELAWARE AND NEW JERSEY...ALTHOUGH THEY ARE NO LONGER EXPECTED TO REACH 6 TO 9 FEET. THE SWELLS ARE FORECAST TO BE IN THE 4 TO 6 FOOT RANGE FOR THE REMAINDER OF THIS AFTERNOON AND THIS EVENING. ALSO...THE SWELLS CONTINUE TO RESULT IN DANGEROUS RIP CURRENTS... AND A HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SINCE THERE ARE FEW...IF ANY...LIFEGUARDS ON AREA BEACHES... PEOPLE ARE STRONGLY ADVISED TO STAY OUT OF THE WATER ALONG THE COASTLINES OF NEW JERSEY AND DELAWARE THROUGH THIS EVENING. A HIGH RISK OF RIP CURRENTS MEANS WIND AND OR WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF DANGEROUS RIP CURRENTS...ESPECIALLY BUT BY NO MEANS EXCLUSIVELY IN THE VICINITY OF JETTIES...PIERS AND SANDBARS. RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. THEY ARE LIFE-THREATENING TO ANYONE WHO ENTERS THE SURF. BE ESPECIALLY CAUTIOUS WITH OUTGOING TIDES...WHICH IMPROVE RIP CURRENT FORMATION. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP...THEN SWIM AT AN ANGLE IN TOWARD SHORE. DO NOT TRY TO SWIM BACK TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this high surf advisory went out at Sep 19, 11:50 AM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Sep 19, 11:50 AM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1150 AM EDT SUN SEP 19 2010
.SYNOPSIS...
HIGH PRESSURE OVER THE MID ATLANTIC STATES THIS MORNING WILL MOVE
OFFSHORE LATER TODAY. A COLD FRONT STRETCHING ACROSS THE GREAT
LAKES THIS MORNING WILL APPROACH THE AREA THIS AFTERNOON. THERE
MAY BE A FEW SHOWERS WITH THE FRONT ACROSS NORTHERN AREAS. THE
FRONT WILL CROSS THE REGION THIS EVENING...FOLLOWED BY HIGH
PRESSURE MONDAY INTO TUESDAY. A COLD FRONT WILL CROSS THE REGION
WEDNESDAY. THE FRONT WILL STALL WEDNESDAY NIGHT...THEN RETURN
NORTH AS A WARM FRONT THURSDAY. YET ANOTHER COLD FRONT SHOULD
CROSS THE AREA LATE IN THE WEEK.
&&
.NEAR TERM /THROUGH 600 PM THIS EVENING/... THE COLD FRONTAL
CLOUD BAND IS CLEARLY SHOWN ON VIS STLT IMAGERY THIS MORNING TO
THE NW OF OUR FCST AREA...HWVR NO PRECIP ECHOES ARE SEEN ON THE
COMPOSITE RADAR LOOP SO FAR. CLOUDS HAVE TENDED TO DSIPT AS MOVED
EAST AWAY FROM THE MAIN FRONTAL BAND WITH THE RESULT THAT SKIES
ARE MOSTLY CLEAR ATTM OVER ERN PA/NJ/NRN DELMARVA. THERE SHOULD BE
ENOUGH SFC HEATING TO BRING MAX TEMPS TO NEAR 80 IN MANY
PLACES...WITH MID 70S IN THE HIER TERRAIN NW.
LATEST SFC ANALYSIS SHOWS SOME DESTABILIZATION AHEAD OF THE FRONT
WITH A FEW LFTD INDICES NEAR 0. HWVR THE LOW-LVL WINDS FIELDS AND
ASSOCD CONVERGENCE APPEAR TO BE QUITE WEAK SO THERE WILL NOT BE
MUCH FORCING FOR DEEP CNVTN. NO MORE THAN A SLIGHT CHC FOR SHOWERS
OVER OUR NW ZONES SEEMS WARRANTED ATTM.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... MODEL
CONSENSUS IS FOR THE MARGINAL INSTABILITY TO REMAIN IN PLACE
ACROSS NORTHERN NEW AS THE FRONT CROSSES BETWEEN 0000 UTC AND 0300
UTC. WILL CONTINUE THE MENTION OF WIDELY SCATTERED SHOWERS NEAR
THE FRONT IN CONJUNCTION WITH THE BEST INSTABILITY...BUT KEEP
OTHER AREAS DRY. WOULD EXPECT TO SEE THE MID AND HIGHER LEVEL
CLOUDS THIN DURING THE SECOND HALF OF THE NIGHT.
WITH THE AIRMASS IN TRANSITION...WOULD EXPECT A BIT OF A GRADIENT...
AND THIS SHOULD PRECLUDE A DECENT RADIATIONAL COOLING NIGHT. WHILE
THERE MAY BE SOME PATCHY FOG IN PROTECTED AREAS LATE TONIGHT...WILL
LEAVE IT OUT OF THE FORECAST FOR NOW. LOW TEMPERATURES WILL BE BASED
ON THE MOS BLEND...AS THE COOLER GFS MOS NUMBERS MAY BE A BIT TOO
COOL IN THE TRANSITIONING AIRMASS.
THE FORECAST AREA WILL BE IN THE CYCLONIC LOW BEHIND THE SHORT WAVE
MONDAY...AS WELL AS ON THE WESTERNMOST PERIPHERY OF IGOR AS HE
PASSES OUR LATITUDE. CONVECTIVE TEMPERATURES MAY BE WITHIN REACH BUT
NOT EXPECTING MUCH IN THE WAY OF CUMULUS IN THE COLD AIR ADVECTION.
WILL BUMP UP WINDS ACROSS EASTERN AREAS WITH THE BEST GRADIENT...AND
WINDS COULD GUST TO 25 MPH DURING THE LATE MORNING AND AFTERNOON.
MOS NUMBERS ARE CLOSE FOR HIGHS MONDAY AND ARE ACCEPTED.
THE GRADIENT MAY HANG ON DURING THE EVENING HOURS ACROSS EASTERN
AREAS...BUT ELSEWHERE MAINLY CLEAR SKIES AND CALM WINDS WILL RESULT
IN A DECENT RADIATIONAL COOLING NIGHT. DEW POINTS ARE IN THE MID TO
UPPER 30S BEHIND THE FRONT EARLY THIS MORNING...AND THIS SHOULD BE
IN PLACE ACROSS THE FORECAST AREA MONDAY NIGHT.
SOME OF THE COLDER LOCATIONS MAY MAKE A RUN AT THE MID 30S MONDAY
NIGHT. NOT YET SURE ABOUT THE FROST POTENTIAL...AS PATCHY FOG MAY
FORM BEFORE FROST GETS A CHANCE. WILL LEAVE IT OUT OF THE FORECAST
FOR NOW...BUT THIS MAY NEED TO BE ADDRESSED IN FUTURE FORECASTS. IN
ANY EVENT...THE COOLER GFS MOS NUMBERS APPEAR TO BE THE WAY TO GO
MONDAY NIGHT.
THE SURFACE HIGH GETS TO THE COAST TUESDAY...THEN MOVES OFFSHORE.
THE RETURN FLOW AROUND THE SURFACE HIGH...AS WELL AS BUILDING MID
LEVEL HEIGHTS...WILL RESULT IN WARMER TEMPERATURES AND HIGHER DEW
POINTS TUESDAY AND TUESDAY NIGHT. THE MID LEVEL RIDGE SHOULD STEER
THE HIGHER PRECIPITABLE WATER VALUES NORTH OF THE AREA AHEAD OF A
COLD FRONT TUESDAY NIGHT. RIGHT NOW...WILL KEEP THE FORECAST DRY
THROUGH THIS PERIOD.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF A RIDGE ACROSS THE GULF
COAST STATES THAT BECOMES ELONGATED AND BUILDS INTO THE MID ATLANTIC
REGION AT TIMES. MEANWHILE, TROUGHING IN THE WEST WILL EJECT SHORT
WAVE ENERGY EASTWARD AND ALONG THE NORTHERN PERIPHERY OF THE
AFOREMENTIONED RIDGE. IT APPEARS THAT TWO SURFACE LOWS WILL BE
CARRIED AS A RESULT OF MORE DISTINCT SHORT WAVE ENERGY FROM THE
NORTHERN PLAINS TO THE GREAT LAKES THEN INTO EASTERN CANADA THROUGH
THE PERIOD. GIVEN THE RIDGING FORECAST ACROSS THE SOUTHERN STATES,
THE ASSOCIATED COLD FRONTS /ONE ABOUT WEDNESDAY NIGHT AND A SECOND
ONE LATE FRIDAY/ LOOK TO STALL ACROSS THE DELMARVA. THE WEDNESDAY
NIGHT COLD FRONT SHOULD LIFT BACK NORTHWARD AS A WARM FRONT LATE
THURSDAY AS WAA STRENGTHENS AHEAD OF A SURFACE LOW AND COLD FRONT
FROM THE GREAT LAKES TO THE CENTRAL PLAINS. WE INITIALIZED THE
DATABASE WITH HPC GUIDANCE THEN MADE SOME ADJUSTMENTS BASED ON
ADDITIONAL COLLABORATION AND AN EXAMINATION OF THE MODEL THERMAL
FIELDS.
BASED ON THE ABOVE, HIGH PRESSURE IS FORECAST TO BE SLIDING TO OUR
EAST LATE TUESDAY. THE RETURN FLOW AROUND THIS WILL ALLOW WAA TO GET
GOING UP THE OHIO VALLEY AND ACROSS OUR AREA WEDNESDAY. THIS
SOUTHWESTERLY FLOW WILL ALLOW WARMER AIR TO SURGE INTO OUR AREA. WE
INCREASED HPC HIGHS WEDNESDAY A LITTLE BIT GIVEN THE FLOW TRAJECTORY
AND FORECAST 925 MB TEMPERATURES. AS A SURFACE LOW TRACKS UP THROUGH
SOUTHEASTERN CANADA LATE WEDNESDAY, ITS ASSOCIATED COLD FRONT DROPS
ACROSS OUR AREA. THIS BOUNDARY WILL TRY AND BE SHOVED SOUTHWARD AS
HIGH PRESSURE SETTLES ACROSS SOUTHEASTERN CANADA, HOWEVER IT SHOULD
STALL NEAR THE DELMARVA GIVEN THE RIDGING TO THE SOUTH. MORE SHORT
WAVE ENERGY THEN IN THE PLAINS ALLOWS FOR ANOTHER SURFACE LOW TO
FORM. THIS TRACKS INTO THE GREAT LAKES REGION FRIDAY, ALLOWING THE
STALLED FRONT TO LIFT NORTHWARD AS A WARM FRONT THURSDAY NIGHT. THIS
ALLOWS YET ANOTHER SOUTHWESTERLY FLOW REGIME TO ENCOMPASS OUR AREA,
BRINGING IN ANOTHER SHOT OF WARMER AIR. WE AGAIN WENT A LITTLE BIT
ABOVE HPC HIGHS FRIDAY GIVEN THE FRONTAL TIMING, FLOW TRAJECTORY AND
FORECAST 925 MB TEMPERATURES. THIS FRONT THEN SETTLES THROUGH OUR
AREA LATE FRIDAY, ALTHOUGH IT MAY AGAIN TEND TO STALL IN THE
VICINITY OF THE DELMARVA SATURDAY. THE EXACT TIMING OF THESE SHORT
WAVES AND THE SOUTHERN EXTENT/TIMING OF THE ASSOCIATED SURFACE
FRONTS CARRIES SOME UNCERTAINTY, THEREFORE JUST SOME SLIGHT CHC TO
LOW CHC POPS WERE USED. IT DOES NOT APPEAR ANY SIGNIFICANT
PRECIPITATION WILL OCCUR DURING THIS ENTIRE TIME FRAME AS THE
STRONGER FORCING IS FORECAST TO TRACK TO OUR NORTH. WE WENT DRY FOR
NOW SATURDAY AS IT IS UNCERTAIN HOW MUCH FORCING WILL BE IN PLACE
WITH THE STALLING FRONT NEAR THE DELMARVA.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
SOME EARLY MORNING FOG DISSIPATED BETWEEN 900 AND 1000 AM AND NOW
CONDS ARE VFR AT ALL TAF SITES. SOME AREAS OF MID CLOUDS...CIGS
AROUND 10K FT...WILL BE MOVG ACROSS THE REGION LATER TODAY BUT
NOTHING EVEN APPROACHING MVFR/IFR IS EXPECTED. WITH A RIDGE OF
HIGH PRESSURE OVERHEAD...WINDS WILL REMAIN LIGHT AND VARIABLE.
WINDS WILL BECOME LIGHT NORTHERLY OVERNIGHT AS THE COOL FRONT
MOVES BY FROM NW TO SE.
OUTLOOK...
THERE MAY BE A SHORT PERIOD OF MVFR CIGS ASSOCIATED WITH A WEAK COOL
FRONTAL PASSAGE EARLY MONDAY, OTHERWISE VFR CONDITIONS GENERALLY ARE
EXPECTED. WINDS ARE FORECAST TO BE LIGHT, EXCEPT NORTHERLY GUSTS TO
AROUND 20 KNOTS NEAR THE COAST ARE POSSIBLE ON MONDAY AND SOUTHWEST
GUSTS TO 20 KTS ARE POSSIBLE WEDNESDAY AFTERNOON.
&&
.MARINE...
SEAS ARE THE MAIN STORY IN THE MARINE FORECAST THANKS TO HURRICANE
IGOR. BUOY 44009 IS NOW FLIRTING WITH 6 FT, AND WE WILL PUT UP AN
ADVISORY FOR HAZARDOUS SEAS OVER OUR SOUTHERN ATLANTIC WATERS GIVEN
THAT 44014 OFF VIRGINIA BEACH HAS REACHED AROUND 8 FT. THESE ARE
LONG PERIOD SWELLS, AND THESE SWELLS HAVE BEEN ADVANCING NORTH
SLOWLY. 44065 HAS NOT YET EXCEEDED 4 FT. OUR LOCAL POLICY IS NOT TO
ISSUE ADVISORIES FOR SWELLS UNTIL THEY REACH 6 FT /INDEED, SOME
MARINERS PREFER NOT TO DEAL WITH ADVISORIES WITH SWELLS CONSIDERABLY
GREATER THAN 6 FT/, SO WE ARE KEEPING OUR POWDER DRY FOR NOW OVER
THE NORTHERN ATLANTIC WATERS. SINCE SWELLS DIE RATHER RAPIDLY UPON
ENTERING DELAWARE BAY, WE ALSO ARE NOT ISSUING ANY ADVISORY THERE.
SEAS EVENTUALLY ARE EXPECTED TO REACH OR EXCEED 10 FT IN SWELLS OVER
ALL OUR ATLANTIC WATERS BEFORE BEGINNING TO SUBSIDE MONDAY NIGHT.
THE ADVISORY OVER THE SOUTHERN WATERS RUNS INTO MONDAY EVENING FOR
NOW. WE NO DOUBT WILL EVENTUALLY BE ISSUING AN ADVISORY FOR THE
NORTHERN COASTAL WATERS THAT WILL EXTEND AT LEAST AS LONG.
WINDS ARE LIGHT ON THE WATERS THIS AFTERNOON AND ARE EXPECTED TO
REMAIN SO INTO SUNDAY. HURRICANE IGOR IS EXPECTED TO REMAIN 600 NM
OR MORE OFF OUR COASTLINE WHEN IT LIFTS PAST OUR LATITUDE ON MONDAY
OR MONDAY NIGHT, SO WE DO NOT BRING THE DEVELOPING NORTH WINDS UP TO
ADVISORY LEVELS AT THIS TIME. RATHER, WE CAP THEM JUST BELOW. SAID
WINDS WILL DIMINISH AS IGOR LIFTS NORTH, THEN PICK UP AGAIN /BELOW
THE ADVISORY CRITERION/ ON WEDNESDAY IN ADVANCE OF A FRONT.
A HIGH SURF ADVISORY MAY WELL BE NEEDED BY TONIGHT.
&&
.FIRE WEATHER...
DEW POINTS WILL FALL INTO THE UPPER 30S AND LOWER 40S AS HIGH
PRESSURE BUILDS ACROSS THE REGION MONDAY. WHEN COMBINED WITH IN THE
70S...MINIMUM RELATIVE HUMIDITY VALUES WILL DROP BELOW 30 PERCENT
FOR MUCH OF SOUTHEAST PENNSYLVANIA...CENTRAL AND SOUTHERN NEW
JERSEY...DELAWARE AND EASTERN MARYLAND. WIND WILL GUST OVER 30 MPH
ACROSS THE EASTERN SECTIONS...AND THE COMBINATION WILL BRING
METEOROLOGICAL CONDITIONS CLOSER TO RED FLAG.
HOWEVER...10 HOUR FUELS LOOK TO BE ABOVE 10 PERCENT MONDAY
AFTERNOON...AFTER THE RAIN THURSDAY. THIS WOULD BE THE LIMITING
FACTOR FOR RED FLAG CONDITIONS. FOR NOW...WILL NOT HIGHLIGHT FIRE
WEATHER CONDITIONS FOR MONDAY. WILL CONTINUE TO MONITOR FUEL
CONDITIONS AND REEVALUATE MONDAY MORNING.
&&
.TIDES/COASTAL FLOODING...
DEPARTURES ON MONDAY AND MONDAY NIGHT WOULD HAVE TO RUN BETWEEN 1.2
AND 1.5 FT ALONG THE ATLANTIC COAST, RARITAN BAY AND UP DELAWARE BAY
FOR MINOR TIDAL FLOODING TO BEGIN. THE MODERATE NORTH FLOW ON MONDAY
INTO MONDAY NIGHT MAY LOCK SOME WATER ALONG THE COAST, RARITAN BAY
AND DELAWARE BAY, BUT WE PRESENTLY ARE NOT EXPECTING DEPARTURES TO
REACH MINOR TIDAL FLOODING LEVELS.
&&
.RIP CURRENTS...
THE INCREASING SWELLS ASSOCIATED WITH IGOR WILL CONTINUE THROUGH
MONDAY. A HIGH RISK OF RIP CURRENTS IS EXPECTED THROUGH THAT TIME. A
COASTAL STATEMENT ADDRESSING IS ON THE STREET.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM EDT MONDAY
FOR ANZ450>455.
&&
SYNOPSIS...AMC/HAYES
NEAR TERM...AMC/HAYES
SHORT TERM...HAYES
LONG TERM...GORSE
AVIATION...O'HARA
MARINE...O'HARA
FIRE WEATHER...
TIDES/COASTAL FLOODING...
RIP CURRENTS...Hazardous weather outlook, Sep 19, 3:01 AM EDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 301 AM EDT SUN SEP 19 2010 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-200715- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 301 AM EDT SUN SEP 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-200715- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 301 AM EDT SUN SEP 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A HIGH RISK OF RIP CURRENTS AND HIGH SURF MONDAY AS HURRICANE IGOR MOVES BY WELL OFF THE EAST COAST. PLEASE MONITOR THE NATIONAL HURRICANE CENTER PROJECTIONS OF HURRICANE IGOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-200715- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 301 AM EDT SUN SEP 19 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-200715- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 301 AM EDT SUN SEP 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Surf Advisories in New Jersey, 2010High Surf Advisories in Delaware, 2010Every high surf advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.